Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

May 29, 2021Keith County, Nebraska

NWS North Platte, NE issued this special weather statement at May 29, 2021, 3:28 AM MDT for Keith County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2021, 3:28 AM MDT (09:28 UTC)
Expired
May 29, 2021, 4:15 AM MDT
In force
47 min
Issued by
NWS North Platte, NE

County Keith County, NE

The radar

The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WWUS83 KLBF 290928
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
328 AM MDT Sat May 29 2021
 
NEZ057-291015-
Keith NE-
328 AM MDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR KEITH COUNTY UNTIL 415 AM MDT...

At 326 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Lemoyne, or 13 miles northwest of Ogallala, moving east
at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Ogallala, Lemoyne, Keystone, Roscoe, Kingsley Dam, Eagle Gulch
Campground, Ruthon, Belmar, Broganville, Otter Creek Campground and
Lake View Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake McConaughy, get out of the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 10 miles 
from the parent thunderstorm. Move to safe shelter now! Do not be 
caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4139 10199 4136 10140 4101 10154 4115 10205
      4120 10206 4123 10206
TIME...MOT...LOC 0926Z 281DEG 22KT 4125 10193 

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 29, 2:40 AM MDT, 48 minutes earlier.

Area forecast discussion, May 29, 2:40 AM MDT, 48 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
340 AM CDT Sat May 29 2021

.SHORT TERM...(Today through Sunday)
Issued at 337 AM CDT Sat May 29 2021

The primary concern for the short term will revolve around
convective chances through this evening and tonight.

Currently, upslope driven convection is pushing into portions of the
Panhandle/Sandhills and is expected to continue to slowly move
eastward this morning. Instability wanes considerably near and east
of Highway 83, so any thunder chances look to remain across the
western CWA. This has largely been supported by radar thus far, with
weakening noted in convection as it approaches Highway 61. H85 flow
around 30-35kts is likely being transported to the ground in the
precipitation, with numerous gusts in the 40-50mph range being
reported across the Panhandle thus far. This is expected to continue
this morning before the LLJ begins to wane. Additionally, a warm
front is lifting into portions of southwest Nebraska, and is
promoting low stratus development over much of the CWA in the moist
southeasterly flow.

Flow aloft looks to transition more zonal through this afternoon
with the approach of a trough axis from the west. Lee cyclogenesis
continues this morning over portions of northeastern CO/eastern WY
with the approach of this wave. The surface low is expected to
slowly progress southeast through the day today and this keeps the
surface warm front draped across the area. This will lead to a
gradual increase in precipitation this afternoon and evening.
Increased moist advection into this boundary increases PWATs to near
1", with the highest values in southwest into central Nebraska. This
is the corridor where the highest confidence in precipitation lies
this evening and tonight. Some training in convection is possible in
the vicinity of the surface warm front across southwestern Nebraska
and could lead to a localized flood threat.

Some stronger convection looks to initiate across the Front Range
late this evening and progress south and east. The threat for severe
locally lies across the far southwestern CWA will likely depend on
just how far north this occurs. Storms will likely remain elevated
atop a stable surface layer given persistent cloud cover and highs
only in the 60s. MUCAPE builds to around 1000J/kg near and south of
I-80 and to around 1500J/kg across far southwestern Nebraska due to
colder temps aloft. Hodographs are largely straight-line, though
this speed shear on the order of 30-35kts could promote some updraft
organization. Bottom line, if a storm can work its way into far
southwestern Nebraska this evening there appears to be at least a
low end hail threat.

Precipitation continues tonight into tomorrow morning as the upper
trough slowly moves into the Plains. A gradual decrease in
precipitation is anticipated into tomorrow afternoon/evening as the
trough axis finally passes off to the southeast. Temps remain in the
60s yet again tomorrow with the persistent clouds/precip.

.LONG TERM...(Sunday night through Friday)
Issued at 337 AM CDT Sat May 29 2021

Next week looks to begin quietly as heights gradually build aloft
and an upper low dives well off to the south across the Southern
Plains. By midweek, a large upper ridge begins to establish across
the western half of the CONUS. Heights continue to build aloft and
this leads to a gradual warming trend through next week.
Ensemble/deterministic guidance hint at a return to the upper
80s/lower 90s by Thursday and Friday. Noteworthy precipitation
chances look to remain limited through the week as moisture return
remains limited.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1050 PM CDT Fri May 28 2021

Low clouds will build in during the overnight hours, dropping from
VFR to MVFR and potentially even IFR at LBF. Light rain showers
moving out of the Panhandle will approach LBF and VTN around
sunrise with highest confidence in impacts at LBF though this will
be brief. Expect MVFR to persist through the daytime before
dropping again in the evening to IFR with the redevelopment of
scattered showers and potentially weak thunderstorms though have
left mention out for now and covered with VCSH given limited
coverage expected.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Brown
LONG TERM...Brown
AVIATION...NMJ
Hazardous weather outlook, May 29, 2:27 AM MDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service North Platte NE
327 AM CDT Sat May 29 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-300830-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
327 AM CDT Sat May 29 2021 /227 AM MDT Sat May 29 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Scattered rain showers and thunderstorms will move through the
region today into tonight. While severe weather is not
anticipated, some storms may become strong in southwest Nebraska,
capable of producing small hail, gusty winds, and heavy rainfall.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Thunderstorms are possible again Sunday, mainly south of Highway
2. The potential for severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, May 28, 11:50 PM MDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
1150 PM MDT Fri May 28 2021

NEZ022-290630-
Garden NE-
1150 PM MDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 1230
AM MDT...

At 1149 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of The Intersection Of Highway 385 And 92, or 28 miles
northwest of Oshkosh, moving east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lisco, Crescent Lake National Wildlife Refuge, Richardson Lake,
Mumper, Rackett, Dogtown Flats, Deer Lake, Adams Flats, Britton Lake
and Sugar Loaf Hill.

LAT...LON 4185 10213 4147 10214 4150 10264 4174 10264
      4175 10267 4177 10268 4180 10267
TIME...MOT...LOC 0549Z 263DEG 32KT 4166 10277

Snively
Special weather statement, May 29, 12:46 AM MDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
1246 AM MDT Sat May 29 2021

NEZ004-290730-
Sheridan NE-
1246 AM MDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 130 AM MDT...

At 1245 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Wild Horse Butte, or 18 miles north of Alliance,
moving east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Diamond Lake, Smith Lake State Wildlife Management Area, Highway 250
crossing the Niobrara River, Intersection of Highway 87 and Antelope
Road and Walgren Lake State Recreation Area.

LAT...LON 4268 10277 4264 10224 4222 10224 4223 10274
      4244 10275 4244 10277
TIME...MOT...LOC 0645Z 267DEG 26KT 4237 10280

Snively
Special weather statement, May 29, 2:29 AM MDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
229 AM MDT Sat May 29 2021

NEZ022-035-057-290915-
Arthur NE-Garden NE-Keith NE-
229 AM MDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH AND SOUTHERN GARDEN COUNTIES UNTIL 315 AM MDT...

At 229 AM MDT, Doppler radar was tracking a strong thunderstorm near
Oshkosh, moving east at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Oshkosh, Lewellen, Ash Hollow State Historical Park, Eagle Gulch
Campground, Ruthon, Belmar, Clear Creek State Wildlife Management
Area, Intersection of Highway 27 and 9 Mile Road, Bluewater
Battlefield State Historical Park, Otter Creek Campground and
Windlass Hill.

LAT...LON 4129 10253 4147 10253 4150 10190 4122 10190
TIME...MOT...LOC 0829Z 271DEG 23KT 4137 10240

Snively
Special weather statement, May 29, 3:04 AM MDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
304 AM MDT Sat May 29 2021

NEZ022-035-057-290930-
Arthur NE-Garden NE-Keith NE-
304 AM MDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 330 AM
MDT...

At 303 AM MDT, Doppler radar was tracking a strong thunderstorm over
Lewellen, or 14 miles southeast of Oshkosh, moving east at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lewellen, Lemoyne, Ash Hollow State Historical Park, Eagle Gulch
Campground, Ruthon, Belmar, Clear Creek State Wildlife Management
Area, Bluewater Battlefield State Historical Park, McKeag, Otter
Creek Campground, Windlass Hill and Lake View Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4145 10217 4145 10170 4114 10174 4119 10205
      4122 10206 4122 10224
TIME...MOT...LOC 0903Z 285DEG 24KT 4130 10211

Snively
Special weather statement, May 29, 3:28 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
328 AM MDT Sat May 29 2021

NEZ057-291015-
Keith NE-
328 AM MDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR KEITH COUNTY UNTIL 415 AM MDT...

At 326 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Lemoyne, or 13 miles northwest of Ogallala, moving east
at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Ogallala, Lemoyne, Keystone, Roscoe, Kingsley Dam, Eagle Gulch
Campground, Ruthon, Belmar, Broganville, Otter Creek Campground and
Lake View Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4139 10199 4136 10140 4101 10154 4115 10205
      4120 10206 4123 10206
TIME...MOT...LOC 0926Z 281DEG 22KT 4125 10193

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:50 PM MDTSpecial Weather StatementLBFGarden40 min
May 29, 12:46 AM MDTSpecial Weather StatementLBFSheridan44 min
May 29, 2:29 AM MDTSpecial Weather StatementLBFDeuel46 min
May 29, 3:04 AM MDTSpecial Weather StatementLBFKeith26 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.